The EMS Publishing House is now EMS Press and has its new home at

Please find all EMS Press journals and articles on the new platform.

Zeitschrift für Analysis und ihre Anwendungen

Full-Text PDF (888 KB) | Metadata | Table of Contents | ZAA summary
Volume 8, Issue 3, 1989, pp. 221–229
DOI: 10.4171/ZAA/350

Published online: 1989-06-30

On the Singular Values of Toeplitz Matrices

Harold Widom[1]

(1) University of California at Santa Cruz, USA

In 1920 G. Szegö proved the basic result concerning the asymptotic distribution of the eigenvalues of selfadjoint Toeplitz matrices $T_n(f)$. An analogous result holds for the singular values in case $T_n(f)$ is not necessarily selfadjoint. In this paper we present a refinement of this (a second-order result) and also determine the limiting set of the singular values, both under appropriate hypotheses in the function $f$.

No keywords available for this article.

Widom Harold: On the Singular Values of Toeplitz Matrices. Z. Anal. Anwend. 8 (1989), 221-229. doi: 10.4171/ZAA/350